Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 324, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2011, 1:40 PM CDT for Wayne County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2011, 1:40 PM CDT (18:40 UTC)
- Expired
- Jun 26, 2011, 2:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -150 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS54 KOHX 261840 SVROHX TNC181-261900- /O.NEW.KOHX.SV.W.0324.110626T1840Z-110626T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE... * UNTIL 200 PM CDT * AT 139 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WALNUT GROVE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3502 8799 3515 8799 3501 8766 TIME...MOT...LOC 1839Z 301DEG 69KT 3500 8789 $$ FORECASTER: 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:43 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 26, 12:43 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT SUN JUN 26 2011 .UPDATE...FOR 18Z TAFS. && .AVIATION... A SECOND MCS WAS MOVING SOUTHWARD THROUGH THE SOUTHWEST PART OF MIDDLE TN AT 1730Z. STILL NO SIGNS OF WARMING ON IR SATL PICS SO EXPECT THIS MCS TO CONTINUE MOVING SSEWD FOR NEXT COUPLE/FEW HOURS BEFORE LATER THIS AFTERNOON. THE LEADING LINE OF TSTMS HAS PASSED KBNA SO JUST SOME SHRA THERE FOR NEXT COUPLE HOURS. MCS SHOULD REMAIN WEST OF KCSV BUT STILL A CHANCE FOR TSTMS TO REDEVELOP IN THAT REGION. HOWEVER...AIRMASS MAY BE RAIN COOLED ENOUGH FROM THE PREVIOUS MCS TO PREVENT TOO MUCH CONVECTION. CONVECTIVE CLOUDS AT BOTH SITES SHOULD END EARLY THIS EVENING. NW FLOW STORM THREAT ALWAYS SEEMS TO LINGER FOR AT LEAST ONE MORE DAY THAN EXPECTED...AND MODELS HINT AT SOME CHANCE FOR ANOTHER ONE TOMORROW MORNING. MAIN PATH SHOULD BE FURTHER EAST AS H5 RIDGE BUILDS SO THREAT IS HIGHER AT KCSV THAN AT KBNA. LV && .PREV DISCUSSION... /ISSUED 1052 AM CDT SUN JUN 26 2011/ UPDATE... OUTFLOW BOUNDARY FROM EARLY MORNING MCS HAS MOVED SOUTHWARD THRU ALL OF MIDDLE TN PER VISIBLE SATL AND KHTX 88D AND WAS NEAR A LINE FROM JACKSON TO SAVANNAH TO HUNTSVILLE AT 15Z. THE OUTFLOW WAS STILL MOVING SOUTH ALONG ITS ALABAMA PORTION BUT THE WEST TN PORTION WAS NEARLY STATIONARY. SECOND MCS DEVELOPED THIS MORNING ON THE WESTERN EDGE OF THE ORIGINAL MCS. IT MOVED FROM SRN IL THRU SW KY...AND AT 15Z WAS MOVING INTO NW TN INCLUDING SEVERAL COUNTIES IN NW MIDDLE TN. 15Z IR SATL PICS DO NOT INDICATE ANY WARMING SO BELIEVE THIS COMPLEX WILL CONINTUE MOVING SSEWD AND IMPACT THE NW 1/3 TO 1/2 OF MIDDLE TN WITH SOME VERY HEAVY RAINS BEFORE IT WEAKENS EARLY THIS AFTERNOON. STILL A CHANCE FOR NEW STORMS TO DEVELOP MID/LATE THIS AFTERNOON GENERALLY SOUTH AND EAST OF THE SECOND MCS. HOWEVER...EVEN THOSE AREAS SHOULD BE SUFFICIENTLY RAIN COOLED TO PREVENT WIDESPREAD REDEVELOPMENT. ADJUSTED MOST FIRST PERIOD GRIDS...ESPECIALLY POPS/TEMPS/WX...IN FORECAST PACKAGE THAT HAS ALREADY BEEN ISSUED. LV PREV DISCUSSION... /ISSUED 643 AM CDT SUN JUN 26 2011/ UPDATE...FOR 26/12Z AVIATION FORECAST AVIATION... LEADING EDGE OF COMPLEX HAS PUSHED SOUTH OF BNA AIRPORT AND IS JUST ABOUT TO MOVE INTO CSV. BASICALLY HAVE SHOWERS AND A FEW TSTMS UNTIL ABOUT 26/16Z AT BNA AND UNTIL ABOUT 26/17Z AT CSV. RAIN SHIELD EXTENDS ALL THE WAY BACK TO THE OHIO RIVER SO NOT ALOT OF CONFIDENCE ON TIMING IN THE CESSATION OF SHOWERS/TSTMS AT EITHER LOCATION. ALSO EXPECT REDEVELOPMENT TO TAKE PLACE IN THE AFTERNOON AND EVENING. BOYD PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 26 2011/ DISCUSSION... SFC BOUNDARY CONTINUES TO MEANDER AROUND THE MID-SOUTH AND HAS NOW MOVED JUST NORTH OF THE TN/KY BORDER. NORTHWEST FLOW CONTINUES AT MLS WHICH CONTINUES TO BRING COMPLEX DOWN INTO KY THIS MORNING. FRONTAL BOUNDARY WILL CONTINUE TO MOVE SLOWLY NORTH TODAY SETTING UP ACROSS NORTHERN KY TOWARD 00Z. COMPLEX WILL CONTINUE MOVING SOUTH THIS MORNING BUT SHORT FUSE MODELS SHOW IT WEAKENING SOME EARLY. EVEN IF THIS HAPPENS IT WILL LIKELY REFIRE LATER ON OUTFLOWS AS AIRMASS PLENTIFUL WITH INSTABILITY/ENERGY. HAVE RAISED POPS ACROSS THE BOARD TODAY. FRONTAL BOUNDARY WILL REMAIN NORTHERN KY VICINITY TONIGHT BUT TAKE OFF NORTH ON MONDAY AS SFC LOW MOVES INTO THE GREAT LAKES AND A SECONDARY FORMS DOWN ACROSS TX. MEANWHILE RIDGE ALOFT WILL STRENGTHEN SOME...LIMITING CONVECTION. STORMS MAY REMAIN SCT ACROSS THE NORTHEAST MONDAY BUT WILL BE ISO ELSEWHERE. COLD FRONT ASSOCIATED WITH GREAT LAKES/PLAINS LOWS GET BIG PUSH MONDAY NIGHT FROM TRAILING ML/UL TROUGHS...AND EVENTUALLY PUSHES DOWN INTO THE MID-STATE ON TUESDAY. SHWRS/STORMS WILL BECOME FAIRLY WIDESPREAD TUESDAY LATE MORNING AS UVV/INSTABILITY BECOMES ENHANCED AHEAD OF BOUNDARY. FRONT DROPS SOUTH OF THE AREA TUESDAY NIGHT FROM STRONG SFC/LL GREAT LAKES HIGH AND PASSING UPPER TROUGHS. GOOD DRYING OCCURS AS THIS HAPPENS AND AIRMASS REMAINS DRIER INTO LATE FRIDAY AS SFC HIGH/UPPER RIDGES TAKE OVER. NO POPS PLANNED WEDNESDAY-FRIDAY. A WEAK BOUNDARY WILL BRING SMALL POPS BACK INTO THE FOLD SATURDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 26, 9:22 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 922 AM CDT SUN JUN 26 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-271430- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 922 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS TODAY MAINLY ACROSS THE SOUTHWEST PART OF MIDDLE TENNESSEE. THIS INCLUDES THE CITIES OF LINDEN...HOHENWALD...WAYNESBORO... LAWRENCEBURG AND PULASKI. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE ON TUESDAY AS A COLD FRONT PUSHES THROUGH THE MID STATE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED IN SOUTHWEST MIDDLE TENNESSEE TODAY AND AREAWIDE ON TUESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 49
In the hours before
Special weather statement, Jun 26, 12:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1223 PM CDT SUN JUN 26 2011 TNZ060-061-261745- MARSHALL-MAURY- 1223 PM CDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES... AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING0 A STRONG THUNDERSTORM NEAR COLUMBIA...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND GUSTY WINDS OF UP TO 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jun 26, 12:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CDT SUN JUN 26 2011 TNZ093-261815- WAYNE- 1251 PM CDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. 31
Special weather statement, Jun 26, 1:31 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 131 PM CDT SUN JUN 26 2011 TNZ094-095-261900- GILES-LAWRENCE- 131 PM CDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LORETTO...OR 7 MILES SOUTH OF LAWRENCEBURG...MOVING SOUTHEAST AT 45 TO 50 MPH. SMALL HAIL...AND WIND GUSTS OF BETWEEN 50 AND 55 MPH ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.